Jump to content

Going To See Another Ans Doc, But Need To Go Off Meds For Testing!!


Maxine
 Share

Recommended Posts

Hi Friends-- :)

First I want to say Dr. Grubb is still my ANS specialist----------I think he has helped me a great deal over the last five years, but I need further ANS testing, and I can't get that locally (at least no that i'm aware of). Dr. Grubb happens to be in my Town, but I need testing beyond the tilt table & blood work. Dr. Grubb did insert the cardiac loop recorder, but so far it shows only tachycardia and single PVCs that I know of--------------------I can't read the writing of the RN who down loads them. He's such a nice guy (the RN), I just don't want to say anything. I did find out I get tachy in my sleep. I'm thinking geese, can't I get a break in my sleep.

I'm going to see Dr. Chelimsy at The University Cleveland Hospitals. I will be going in less then two weeks. I'm told I need to go off my beta blocker, and Wellbutrin because it will affect the test results----especially the TT test. The wellbutrin is a vaso constrictor, and the beta blocker controls my heart rate. However, I get breakthrough tachycardia on my beta blocker, but I know it would be much worse if I did not have the BB.

I have been on the beta blocker for 17 years, and I don't think I can go off this safely in just a few days. I'm not sure about the wellbutrin. I know I will have to spend a couple days in Cleveland because the appointments are just too early in the morning to try to drive there. I would be taking a chance on missing the appointment------it's a two hour drive, but I think we would be in the morning rush hour traffic.

I have been under a great deal of stress lately -----especially from the death of my mother in Feb---(and the way she died), and the recent death of my neice's baby, just two days before she was due----(this was last week). My brother also has cancer, but is doing well so far with chemo treatment, but he will have to stay on chemo. He was going to be the grandfather of the baby my neice and her husband lost.

Needless to say, my POTS symptoms have been at their worst, and it's not a good time to wean off meds in such a short period of time-----or at all. The secretary of Dr. Chelimski said to call Dr. Grubb's office and see what I could do, or if there were other meds I could take. I called his office, but the medical assistant said he is out of the clinic for several days. GREAT!

The secretary did a lot to get my appointment before Dr. Chelimski goes on vacation, as I was scheduled a couple months ago, but someone did not tell me I needed a referral, so they had to reschedule.

Not sure what to do. Dr. Chelimski is also a neurologist, and it's great that he is also an ANS expert. It will be good to get a good look on what the source of my POTS/ANS dysfunction is. I have these upper spine/cranial isseus, as you can see on my signature line, but I also have the EDS. The EDS Docs thought my EDS could play a big role in all my health problems.

My neck is getting so bad lately---and as I type this my tongue has this feeling like I'm getting dull electrical shocks----(I woke up that way today). It's right in the center of my tongue.

Can't blame a girl for wanting to get more answers, and perhaps the help I need to be more functional.

Any idea's on what to do about the problem with going off the drugs, or not being able to get in touch with Dr. Grubb. I told the medical assistant to have Dr. Grubb call me-----but I'm guessing he won't even get the message------------not if he's not in clinic.

Maxine :0) pinkpantherscratchinghead.jpg

Link to comment
Share on other sites

Hi Maxine,

what a dilema! I don't know anything about wellbutrin sorry. Depending on which beta bloacker you take, you may only need to stop it 2 days before the testing. I'd ask a pharmacists advice about how long the drugs will take to get out of your system - they may be able to advise you as they know more about half-lives and duration of action and metabolism of drugs than most doctors do.

Just make sure that you plan to do absolutly nothing at all after stopping the meds, just assume that you'll feel off and need to rest a lot - then if you don't feel that bad it will be a bonus rather than having to cancel something you've planned to do.

Best wishes,

Flop

Link to comment
Share on other sites

I should say when I tried to go off beta blockers before it was very bad. One doc said my heart was at 150 BPM, but it wasn't pumping efficiently at all. I can't imagine tyring to wean off them in just a few days.

Thanks for you reply Flop--- B) I'll figure something out----I HOPE..................

The pharmacist is a good Idea----I'll call.... :)

Maxine :0)

Link to comment
Share on other sites

Hi Maxine,

I hope that your testing goes well and that you can find some more answers.

As for what to do while you have to be off meds, I think flop had good advice. Take it easy, rest a lot, and don't make any plans for the period of time that you have to be off the meds.

And as always - fluids, salt, and compression stockings.

Take care,

Rachel

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...